MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516730
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.D4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.H6: imdrf device code a010402 captures the reportable event of a stent's migration.Imdrf patient code e1009 captures the patient's dysphagia.Imdrf impact code f23 captures the unexpected medical intervention to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted to treat a malignant obstructive esophageal tumor during an upper gastrointestinal endoscopy procedure performed on (b)(6) 2022.On (b)(6) 2022, the patient was scheduled for cryotherapy for an esophageal tumor, and it was noticed during the procedure that the stent had completely migrated to the distal part of the anatomy.On the same day, the stent was adjusted and re-sutured in place using the apollo overstitch.On (b)(6) 2022, the stent was removed from the patient using graspers.The patient was reported to have experienced dysphagia.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of a stent's migration.Imdrf patient code e1009 captures the patient's dysphagia.Imdrf impact code f23 captures the unexpected medical intervention to remove the stent.Block h11: blocks b5 and h6 (device codes) were corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted to treat a malignant obstructive esophageal tumor during an upper gastrointestinal endoscopy procedure performed on (b)(6) 2022.On (b)(6) 2022, the patient was scheduled for cryotherapy for an esophageal tumor, and it was noticed during the procedure that the stent had completely migrated to the distal part of the anatomy.On the same day, the stent was adjusted and re-sutured in place using the apollo overstitch.On (b)(6) 2022, the stent was removed from the patient using graspers.The patient was reported to have experienced dysphagia.Note: it was reported that the stent was re-sutured in place using the apollo overstitch.Although suturing the stent is a documented practice in clinical literature, it is not in the labeling.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18810778
Report Number3005099803-2024-00728
Device Sequence Number3325469
Product Code ESW
UDI-Device Identifier08714729778066
UDI-Public08714729778066
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516730
Device Catalogue Number1673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown